Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 83, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 14, 2021, 3:49 PM EST. It took effect at Dec 15, 2021, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2021, 3:49 PM EST (20:49 UTC)
- In effect from
- Dec 15, 2021, 7:00 AM EST
- Expired
- Dec 15, 2021, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
703 WHUS73 KIWX 142049 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 349 PM EST Tue Dec 14 2021 LMZ043-046-150500- /O.NEW.KIWX.SC.Y.0083.211215T1200Z-211216T0000Z/ /O.CON.KIWX.GL.A.0013.211216T0000Z-211216T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 349 PM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, south wind 15 to 20 kts with a few gusts up to 35 knot gales. Waves 2 to 5 ft. For the Gale Watch, south winds up to 30 kts with gusts up to 40 kt and waves 4 to 6 ft possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 7 AM to 7 PM EST Wednesday. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
5 follow-up statements
901 WHUS73 KIWX 150300 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1000 PM EST Tue Dec 14 2021 LMZ043-046-151100- /O.CON.KIWX.SC.Y.0083.211215T1200Z-211216T0000Z/ /O.CAN.KIWX.GL.A.0013.211216T0000Z-211216T1600Z/ /O.NEW.KIWX.SR.A.0001.211216T0000Z-211216T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1000 PM EST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...GALE WATCH IS CANCELLED... * WHAT...For the Small Craft Advisory, south winds 15 to 25 knots with gusts to 30 knots. A few gusts to 35 knot gales possible late in the day Wednesday. Waves building to 3 to 5 feet. For the Storm Watch, south winds to 30 knots becoming southwest gales to 35 knots Wednesday evening. Gusts to 40 knot gales increasing to 50 knot storms Wednesday night. Waves 4 to 7 feet Wednesday evening building to 5 to 8 feet occasionally to 10 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 7 AM to 7 PM EST Wednesday. For the Storm Watch, from Wednesday evening through Thursday morning. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$
376 WHUS73 KIWX 150947 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 447 AM EST Wed Dec 15 2021 LMZ043-046-151800- /O.CON.KIWX.SC.Y.0083.211215T1200Z-211216T0000Z/ /O.UPG.KIWX.SR.A.0001.211216T0000Z-211216T1600Z/ /O.NEW.KIWX.GL.W.0014.211216T0000Z-211216T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 447 AM EST Wed Dec 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT...For the Gale Warning, southwest winds increasing to 20 to 30 knots with gusts up to 45 knot gales and waves 5 to 9 feet expected. For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 7 PM this evening to 11 AM EST Thursday. For the Small Craft Advisory, until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
584 WHUS73 KIWX 151014 CCA MWWIWX URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Northern Indiana 514 AM EST Wed Dec 15 2021 LMZ043-046-151800- /O.COR.KIWX.SC.Y.0083.211215T1200Z-211216T0000Z/ /O.UPG.KIWX.SR.A.0001.211216T0000Z-211216T1600Z/ /O.COR.KIWX.GL.W.0014.211216T0000Z-211216T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 514 AM EST Wed Dec 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT...For the Gale Warning, southwest winds increasing to 20 to 30 knots with gusts up to 45 knot gales and waves 5 to 9 feet expected. A storm force wind gust to 48 knots is possible after midnight tonight. For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 7 PM this evening to 11 AM EST Thursday. For the Small Craft Advisory, until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
412 WHUS73 KIWX 151531 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1031 AM EST Wed Dec 15 2021 LMZ043-046-152345- /O.CON.KIWX.SC.Y.0083.000000T0000Z-211216T0000Z/ /O.CON.KIWX.GL.W.0014.211216T0000Z-211216T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1031 AM EST Wed Dec 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT...For the Gale Warning, southwest winds increasing to 20 to 30 knots with gusts up to 45 knot gales and waves 5 to 9 feet expected. A storm force wind gust to 48 knots is possible after midnight tonight. For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 7 PM this evening to 11 AM EST Thursday. For the Small Craft Advisory, until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
200 WHUS73 KIWX 152029 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 329 PM EST Wed Dec 15 2021 LMZ043-046-160430- /O.CON.KIWX.SC.Y.0083.000000T0000Z-211216T0000Z/ /O.CON.KIWX.GL.W.0014.211216T0000Z-211216T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 329 PM EST Wed Dec 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT... For the Small Craft Advisory, south winds to 30 knots. For the Gale Warning, south to southwest winds to 30 knots with gusts up to 45 knot gales overnight, 35 knot gales Thursday morning. Waves building to 6 to 12 feet occasionally to 15 feet by Thursday morning, highest New Buffalo to Saint Joseph. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 7 PM EST this evening. For the Gale Warning, from 7 PM this evening to 11 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 12:28 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 14, 12:28 PM EST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1228 PM EST Tue Dec 14 2021
.SYNOPSIS...
Issued at 250 AM EST Mon Dec 13 2021
Mild temperatures will continue today and Wednesday. Dry
conditions today will give way to chances for rain showers
late tonight into Thursday. The best chance for showers, and
perhaps a thunderstorm is late Wednesday night into early
Thursday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 246 AM EST Tue Dec 14 2021
Warm frontogenesis from Plains to Lower Ohio Valley lifts northeast
into CWA. Far north/northeast CWA in more backed east-southeast low
level flow makes capturing thermal gradient through CWA difficult
today/tonight. Warm front may be focus for some light showers later
tonight. Full northward lift of warm sector on Wednesday with more
uniform/near record temperatures as 925 mb temperatures peak into
lower teens.
&&
.LONG TERM...(Wednesday through Monday)
Issued at 246 AM EST Tue Dec 14 2021
Energetic Northeast Pacific cutoff with intense shortwave/
tropospheric fold in base of trough off California Coast to move
ashore and through Intermountain West on Wednesday. System
thereafter deflected northeast through Upper Midwest Wednesday
night with notable downstream ridging over Eastern US. Best
low/mid level dynamics relegated west through north of CWA, though
CWA within upper level right rear quadrant of 130-140 kt jet as
attendant frontal passage sweeps through CWA Thursday morning.
Wide breadth of 8+g/kg 1000-850 mb mixing ratios into Upper Great
Lakes with plume of precipitable water reaching near 1.25 inches.
Disfavorable timing of frontal passage and pinch off of northern
extent of 100-200 J/kg MUCAPE axis with lack of significant
convective organization expected. Still slight chance thunderstorm
mention given strength of front drawing in lower/middle 50s
surface dewpoints.
Second upstream positive tilt trough emerges through backside of
prior/exiting system. This spawns Southern Plains to Ohio Valley
frontal wave. Typically favorable for winter weather in mid/late
December, though system presently weak and still seasonably warm
low level thermal profiles suggest mixed rain/snow. Will continue
to monitor trends through the week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1222 PM EST Tue Dec 14 2021
A warm front approaches later tonight with increasing moisture
around and after midnight. This introduces a -SHRA into SBN's TAF
with CIGs decreasing into MVFR criteria at around 8z with fuel
alternate not too far behind. Have opted to hold off on an
introduction of MVFR CIGs into FWA's TAF as a result of model bias
of the short range aviation models to introduce MVFR CIGs when they
won't be there especially with it not occurring until 18z or later
when the best mixing occurs diurnally. Will also continue mention of
LLWS around and after midnight keeping in mind a slight timing
difference between FWA and SBN with a strong LLJ overhead.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Wednesday evening through Thursday morning for
LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Roller
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 14, 4:52 AM EST, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 452 AM EST Tue Dec 14 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151030- La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- 452 AM EST Tue Dec 14 2021 /352 AM CST Tue Dec 14 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-151030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 452 AM EST Tue Dec 14 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Hazardous conditions for small craft are expected Wednesday and will continue into Thursday night. A period of gale force gusts is expected Wednesday night into Thursday morning.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.